Muscle cramping - Chronic Myeloid Leukemia - CML
'Muscle cramps are perhaps the most bothersome long-term symptom associated with imatinib, most commonly affecting the calves, feet, and hands. There is no definitive treatment, although some people benefit from treatment with calcium or magnesium supplements' Extract from UpToDate
'You may get cramps or pain in your hands, the calves of your legs and in your feet. Sometimes these lessen after a few weeks. Your haematologist can advise on what types of painkillers may help. They may also prescribe quinine, calcium or magnesium supplements to help if cramps are severe. 'Extract from MacMillan Cancer Support
Muscle Complaints Are a Frequent Side Effect of TKI Use in CML, but What Causes Them?
May 7, 2019, Cancer therapy advisor
Magnesium: A Key to Calcium Absorption
November 22, 2002, The Magnesium Web Site
Return to the list of side effects